MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX OPA CONCENTRATE; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX OPA CONCENTRATE; BIOCIDES SOLUTIONS
Catalog Number 20398
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of expired cidex opa concentrate being used to reprocess instruments, which were released for use on patients.The expired disinfectant was in use for approximately four weeks before the error was discovered, and the affected instruments were released and used on 13 patients.There was no report of any injuries or human reactions.As a matter of policy, advanced sterilization products (asp) has decided to report all cases where a customer uses expired product and releases it for use on patients since high level disinfection cannot be assured.The expired cidex opa concentrate was used in two evotech¿ ecrs at this facility.This report is for evotech #2 and patient #2, refer to the manufacturer report number 2084725-2021-00434 for the report on evotech #1 and patient #1.
 
Additional Manufacturer Narrative
Thirteen patients were reported to have procedures performed with the affected instruments processed with expired cidex opa concentrate by two evotech¿ ecrs at the facility; however, it is unclear which evotech¿ ecr was involved for each patient.Advanced sterilization products will continue to follow-up for additional information regarding this event.The facility was advised that as per the cidex opa concentrate instructions for use (ifu), the input of the lot number and the expiration date must be manually entered into the evotech¿ ecr.The customer reported that the facility unit had been re-trained.The batch record review was performed and no issues relating to the failure mode were noted.The involved batch met manufacturer specifications at the time of release.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Correction - incorrect information reported in block b5 for the initial report: this medwatch report is not for ¿patient #2¿ ¿ this report is being submitted for unknown number of patients.Multiple attempts were made to obtain additional event information; however, the customer could not provide additional details for the reported issue.There are still no injuries or human reactions reported for this event, and the exact number out of the thirteen patients involved with the affected instruments/loads for evotech #2 is still unknown.If additional information becomes available, a supplemental report will be submitted as applicable.Asp investigation summary: the investigation included a review of the batch history record, trending analysis of the lot number, and system risk analysis (sra).¿trending analysis of the lot number was reviewed for the prior six months from open date and no significant trend was observed.¿review of risk documentation shows the risk for exposure to biohazardous, pathogenic or infectious material to be "low." product return and supplier investigation are not required as the reported issue is use error and not a deficiency against the product.The most likely assignable cause of this issue was failure to follow the cidex® opa concentrate ifu, which requires the lot number and expiration date to be verified and manually entered into the evotech ecr prior to use.Asp will continue to track and trend this issue.Asp complaint ref #: cmp-(b)(4).

Brand Name
CIDEX OPA CONCENTRATE
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12861933
Report Number2084725-2021-00435
Device Sequence Number11841620
Product Code MED
UDI-Device Identifier20705037000132
UDI-Public20705037000132
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K032959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Catalogue Number20398
Device Lot Number017500\072
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown